Alert archive / West Virginia / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 75, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jul 25, 2005, 6:39 PM EDT for Greenbrier County, West Virginia. It was in force for 66 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 25, 2005, 6:39 PM EDT (22:39 UTC)
- Expired
- Jul 25, 2005, 7:45 PM EDT
- In force
- 66 min
- Issued by
- NWS Blacksburg, VA
- Area
- Counties, with a storm outline in the text
County Greenbrier County, WV
The radar
The Charleston,WV radar (KRLX), 105 km from the middle of the area, began a volume at 22:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 25, 7:15 PM EDT | TSTM WND DMG | 1 S Meadow Bluff, WV | TREES DOWN |
| Jul 25, 7:15 PM EDT | TSTM WND DMG | Renick, WV | TREES DOWN ON POWER LINES BETWEEN AUTO AND FRANKFORD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 36 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 25, 4:45 PM EDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 10.7 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 310 J/kg
- Mixed-layer CIN
- -204 J/kg
- Mixed-layer LCL
- 1178 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 114 m²/s²
- 0-3 km storm-relative helicity
- 168 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KRNK 252241
SVRRNK
WVC025-252345-
/O.NEW.KRNK.SV.W.0075.050725T2239Z-050725T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
639 PM EDT MON JUL 25 2005
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN GREENBRIER COUNTY IN SOUTHEAST WEST VIRGINIA
* UNTIL 745 PM EDT
* AT 637 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 19 MILES NORTH OF DUO...OR ABOUT
10 MILES NORTHWEST OF RICHWOOD...AND MOVING SOUTH AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
ANJEAN...
WILLIAMSBURG...
MAXWELTON...
LEWISBURG...
ORGAN CAVE...
RUPERT...
RAINELLE...
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY
LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY
FROM WINDOWS UNTIL THE STORM HAS PASSED.
PLEASE SEND YOUR REPORTS OF PENNY OR LARGER SIZED HAIL...AS WELL AS
WIND DAMAGE...INCLUDING TREES OR LARGE LIMBS DOWNED BY CALLING THE
NATIONAL WEATHER SERVICE TOLL FREE AT...1...8 6 6...2 1 5...4 3 2 4.
LAT...LON 3843 8052 3837 8073 3807 8081 3793 8076
3774 8064 3771 8049 3773 8028 3800 8034
$$
SK3 follow-up statements
000
WWUS51 KRNK 252305
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
704 PM EDT MON JUL 25 2005
WVC025-252345-
/O.CON.KRNK.SV.W.0075.000000T0000Z-050725T2345Z/
GREENBRIER WV-
704 PM EDT MON JUL 25 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 745 PM EDT FOR
GREENBRIER COUNTY...
AT 703 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THE LEADING EDGE OF THE STORM WAS LOCATED NEAR
WILLIAMSBURG...OR ABOUT 7 MILES EAST OF RUPERT...MOVING SOUTH AT 45
MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MEADOW
BLUFF...FRANKFORD...MAXWELTON...LEWISBURG
AIRPORT...ASBURY...WHITE SULPHUR SPRINGS...FAIRLEA AND
RONCEVERTE.
IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.
REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...
DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY
HEAVY RAIN.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
MONDAY EVENING FOR WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA.
A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 1100 PM EDT
MONDAY EVENING FOR WEST CENTRAL VIRGINIA.
LAT...LON 3843 8052 3837 8073 3807 8081 3793 8076
3774 8064 3771 8049 3773 8028 3800 8034
$$
SK000
WWUS51 KRNK 252315
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
714 PM EDT MON JUL 25 2005
WVC025-252345-
/O.CON.KRNK.SV.W.0075.000000T0000Z-050725T2345Z/
GREENBRIER WV-
714 PM EDT MON JUL 25 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 745 PM EDT FOR
GREENBRIER COUNTY...
AT 712 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ASBURY...OR ABOUT NEAR
LEWISBURG...MOVING SOUTH AT 45 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WHITE
SULPHUR SPRINGS...FAIRLEA AND RONCEVERTE.
A SPOTTER REPORTED A TREE DOWN IN THE RUPERT AREA AT ABOUT 7PM FROM
THIS STORM. THIS IS A DANGEROUS STORM...SEEK SAFE SHELTER AND STAY
AWAY FROM WINDOWS
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
MONDAY EVENING FOR WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA.
A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 1100 PM EDT
MONDAY EVENING FOR WEST CENTRAL VIRGINIA.
LAT...LON 3843 8052 3837 8073 3807 8081 3793 8076
3774 8064 3771 8049 3773 8028 3800 8034
$$
SK000
WWUS51 KRNK 252345
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
744 PM EDT MON JUL 25 2005
WVC025-252354-
/O.EXP.KRNK.SV.W.0075.000000T0000Z-050725T2345Z/
GREENBRIER WV-
744 PM EDT MON JUL 25 2005
...THE SEVERE THUNDERSTORM WARNING FOR GREENBRIER COUNTY EXPIRES AT
745 PM EDT...
AT 7:45 PM...STORMS HAD WEAKENED ACROSS THE AREA AND THE LEADING
EDGE OF THE GUST FRONT HAD MOVED SOUTH OF THE COUNTY. STILL SOME
GUSTY WINDS OF 30 TO 40 MPH ARE POSSIBLE ACROSS THE SOUTHERN PART OF
THE COUNTY THROUGH 8:00 PM.
STAY TUNED TO NOAA WEATHER RADIO...TV OR YOUR LOCAL NEW SOURCE FOR
THE LATEST WEATHER INFORMATION. REPORT ANY SEVERE WEATHER OR STORM
RELATED DAMAGE TO LOCAL LAW ENFORCEMENT OFFICIALS AND ASK THEM TO
IMMEDIATELY RELAY THE REPORT TO THE NATIONAL WEATHER SERVICE IN
BLACKSBURG.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
MONDAY EVENING FOR WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA.
A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 1100 PM EDT
MONDAY EVENING FOR WEST CENTRAL VIRGINIA.
LAT...LON 3843 8052 3837 8073 3807 8081 3793 8076
3774 8064 3771 8049 3773 8028 3800 8034
$$
SKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 2:17 PM EDT, 4 hours 22 minutes earlier.
Area forecast discussion, Jul 25, 2:17 PM EDT, 4 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
217 PM EDT MON JUL 25 2005
.SHORT TERM (TONIGHT THROUGH WEDNESDAY)...
STRONG UPPER RIDGE CENTERED OVER TN AND MUCH OF THE SOUTHEASTERN
U.S. IS IN PRIME POSITION TO DELIVER SOME RECORD BREAKING HEAT TO
OUR REGION FOR THE NEXT COUPLE OF DAYS ALONG WITH DRY CONDITIONS.
RIDGE IS SUPPRESSING CONVECTION DUE TO WARM TEMPS ALOFT (BUT CANT
RULE OUT AN ISOLATED TSTM FORMING ON THE RIDGES AND DROPPING SE) AND
LACK OF CLOUDS IS AIDING THE HEAT BUILDUP. THIS PATTERN WILL
CONTINUE THROUGH WEDNESDAY. HEAT ADVISORY WILL LIKELY BE EXTENDED
OVERNIGHT FOR WEDNESDAY IN THE EAST.
&&
.LONG TERM (WEDNESDAY NIGHT THROUGH MONDAY)...
BIG PATTERN CHANGE COMING AFTER MIDWEEK. LATE WED THE UPR RIDGE
BREAKS DOWN IN RESPONSE TO A SERIES OF SHORTWAVES THAT WILL BE
TRACKING THROUGH THE CENTRAL PLAINS AND INTO THE OHIO VALLEY. THIS
ENERGY WILL COME WITH A RELATIVELY STRONG COLD FRONT THAT WILL JUMP
INTO AN EXISTING LEE TROF CLOSER TO THE COAST. THE FRONT IS
INDICATED TO STALL OUT ALONG THE COAST WITH MUCH COOLER NORTHEAST
FLOW OVER OUR REGION. HOWEVER DEEP MOISTURE WILL REMAIN BEHIND THE
FRONT WITH WAVES ALONG THE FRONT BRINGING THE CHC OF SHOWERS INTO
THE WEEKEND. AT THIS TIME THERE IS MUCH UNCERTAINTY IN THE RESTING
PLACE OF THE FRONT AND WITH THE TIMING AND STRENGTH OF THE WAVES
THAT WILL BE TRACKING NORTH ALONG THE FRONT. THERE COULD BE A VERY
WET PERIOD OR TWO OVER THE WEEKEND.
&&
.AVIATION...
HIGH PRESSURE BUILDING OVERHEAD WILL HELP DIRECT ANY THUNDERSTORM
COMPLEXES IN THE OHIO VALLEY NORTH OF THE REGION. EXPECTING NO
PRECIPITATION FOR THIS REGION. VISIBILITIES WILL FLUCTUATE BETWEEN
VFR AND MVFR CONDITIONS THANKS TO THE DEVELOPMENT OF HAZE DURING
THE DAYTIME IN SOME LOCATIONS...AND LIGHT FOG LATE TONIGHT...THEN
A RETURN OF HAZY CONDITIONS ON TUESDAY. MVFR CIGS ACROSS SOUTHEAST
WV WILL SCATTER TONIGHT.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...HEAT ADVISORY FOR VAZ022-032>034-043>047-058-059 UNTIL 6 PM
TUESDAY.
NC...HEAT ADVISORY FOR NCZ004>006-020 UNTIL 6 PM TUESDAY.
WV...NONE.
&&
JS/JS/DSHazardous weather outlook, Jul 25, 5:26 AM EDT, 13 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 526 AM EDT MON JUL 25 2005 NCZ004>006-020-VAZ022-032>034-043>047-058-059-260930- STOKES-ROCKINGHAM-CASWELL-YADKIN-ROANOKE-PATRICK-FRANKLIN-BEDFORD- HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX- CHARLOTTE- 526 AM EDT MON JUL 25 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA...CENTRAL VIRGINIA...NORTHWEST NORTH CAROLINA AND NORTH CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT A HEAT ADVISORY IS IN EFFECT TODAY. AFTERNOON HEAT INDICES ARE EXPECTED TO RANGE FROM 105 TO 110 DEGREES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY AFTERNOON HEAT INDICES ARE EXPECTED TO RANGE FROM 105 TO 110 TUESDAY AFTERNOON. INDEX VALUES MAY AGAIN APPROACH ADVISORY LEVELS WEDNESDAY AFTERNOON (THE ADVISORY THRESHOLD IS 105). .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NCZ003-019-VAZ023-024-035-260930- SURRY-WILKES-BOTETOURT-ROCKBRIDGE-AMHERST- 526 AM EDT MON JUL 25 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL VIRGINIA...NORTHWEST NORTH CAROLINA...WEST CENTRAL VIRGINIA AND NORTH CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT HOT AND HUMID WEATHER IS EXPECTED TODAY WITH AFTERNOON HEAT INDICES BETWEEN 100 TO 105. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY AFTERNOON HEAT INDICES ARE EXPECTED TO RANGE FROM 100 TO 105 TUESDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NCZ001-002-018-VAZ007-009>020-WVZ042>045-260930- ASHE-ALLEGHANY-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI- MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-BATH-MERCER-SUMMERS-MONROE- GREENBRIER- 526 AM EDT MON JUL 25 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA...NORTHWEST NORTH CAROLINA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT HOT AND HUMID WEATHER CAN BE EXPECTED TODAY WITH HEAT INDICES BETWEEN 95 AND 100 DURING THE LATE AFTERNOON. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY HOT AND HUMID WEATHER IS EXPECTED TUESDAY WITH HEAT INDICES BETWEEN 95 AND 100 DURING THE AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Severe Thunderstorm Warnings in West Virginia, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.